Alert archive / California / Wind Advisories in 2006
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 12, 2006, 3:31 AM PST for 4 counties in California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 3:31 AM PST (11:31 UTC)
- Expired
- Nov 12, 2006, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 121131 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 331 AM PST SUN NOV 12 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS UNTIL 2 PM TODAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY WINDS THIS MORNING IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH AND BELOW PASSES AND CANYONS. CAZ048-121815- /O.NEW.KSGX.WI.Y.0027.061112T1131Z-061112T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 331 AM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY SANTA ANA WINDS WILL DEVELOP BELOW PASSES AND CANYONS THIS MORNING...INCREASING TO 25 TO 35 MPH AFTER SUNRISE WITH GUSTS TO 45 MPH. STRONGEST AND MOST WIDESPREAD WINDS WILL BE BELOW CAJON PASS. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ057-121815- /O.NEW.KSGX.WI.Y.0027.061112T1131Z-061112T2200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 331 AM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY SANTA ANA WINDS WILL DEVELOP THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...INCREASING TO 25 TO 35 MPH AFTER SUNRISE WITH GUSTS TO 45 MPH. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
2 follow-up statements
000 WWUS76 KSGX 121914 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1114 AM PST SUN NOV 12 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS UNTIL 2 PM TODAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY WINDS THROUGH THIS AFTERNOON IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH AND BELOW PASSES AND CANYONS. CAZ048-122200- /O.CON.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1114 AM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY SANTA ANA WINDS WILL CONTINUE BELOW PASSES AND CANYONS WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST AND MOST WIDESPREAD WINDS WILL BE BELOW CAJON PASS. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ057-122200- /O.CON.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1114 AM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 122136 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST SUN NOV 12 2006 ...WINDS DECREASING THIS AFTERNOON... .WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND THE WIND ADVISORY IS NO LONGER NEEDED. CAZ048-122245- /O.EXP.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 136 PM PST SUN NOV 12 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. $$ CAZ057-122245- /O.EXP.KSGX.WI.Y.0027.000000T0000Z-061112T2200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 136 PM PST SUN NOV 12 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 9:30 PM PST, 6 hours 1 minute earlier.
Area forecast discussion, Nov 11, 9:30 PM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST SAT NOV 11 2006 .SYNOPSIS...A DEPARTING COLD FRONT WILL CAUSE ISOLATED SPRINKLES THIS EVENING WITH LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS. OFFSHORE FLOW WILL RESULT IN DECREASING CLOUDINESS LATE TONIGHT AND MOSTLY CLEAR SKIES SUNDAY. LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUNDAY MORNING. WEAK LOW PRESSURE WILL BRING MORE CLOUDS MONDAY NIGHT AND EARLY TUESDAY. MOSTLY CLEAR WITH WARMER DAYS DURING THE SECOND HALF OF NEXT WEEK UNDER HIGH PRESSURE WITH WEAK INTERMITTENT OFFSHORE FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED THE FORECAST. A WEAK COLD FRONT WAS MOVING THROUGH THIS EVENING WITH A FEW ISOLATED SPRINKLES REPORTED. CLOUDS WERE GENERALLY DECREASING. LOW CLOUDS WERE SCT TO BKN W OF THE MOUNTAINS AND THERE WAS ALSO VARIABLE HIGH CLOUDINESS. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 2500 FT WITH STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS TO THE E WITH ABOUT 5 MB SAN-IPL. THERE WILL BE A FEW SPRINKLES THIS EVENING FROM THE FRONT MOVING THROUGH. OFFSHORE FLOW WILL RAPIDLY DEVELOP LATE TONIGHT AND EARLY SUN MORNING. AN EDDY WILL BATTLE WITH THE DEVELOPING OFFSHORE WINDS SO THERE MAY NOT BE COMPETE CLEARING W OF THE MOUNTAINS TONIGHT. MOSTLY SUNNY SKIES WITH JUST SOME HIGH CLOUDS WILL PREVAIL BY SUN. THERE WILL BE ENOUGH SUPPORT FOR LOCAL OFFSHORE WINDS TO NEAR ADVISORY STRENGTH...MAINLY THROUGH AND BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. THIS WILL BE A RELATIVELY COOL OFFSHORE EVENT SO THERE WILL ONLY BE MODERATE WARMING W OF THE MOUNTAINS. THE OFFSHORE FLOW WILL END BY MONDAY AND A COUPLE OF VORT MAXIMA WILL MOVE THROUGH IN NW FLOW ALOFT. THIS WILL BRING MORE CLOUDS...ESPECIALLY LATER IN THE DAY MON INTO TUE MORNING. SLIGHTLY COOLER W OF THE MOUNTAINS MON...BUT A LITTLE WARMER IN THE MOUNTAINS AND DESERTS DUE TO LESS COLD AIR ADVECTION. ONLY MINOR TEMP CHANGES FROM MON TO TUE. LONGER RANGE PROGS INDICATE HIGH PRESSURE AND WEAK INTERMITTENT OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES WITH WARMER DAYS WED AND THU. THE MARINE LAYER SHOULD START TO RETURN AND THERE WILL BE A SLOW COOLING TREND TOWARD THE END OF NEXT WEEK AS A BROAD UPPER LEVEL TROUGH APPROACHES FROM THE NW. && .AVIATION... A DISTURBANCE MOVING RAPIDLY SE ON THE BACK SIDE OF THE UPPER TROUGH WILL LIKELY KEEP A PERIOD OF MVFR CIGS WEST OF THE MTNS THROUGH 10Z. A FEW LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH 10Z AS WELL. BEYOND THAT...INCREASING OFFSHORE GRADIENTS AND COLD ADVECTION SHOULD HELP TO BREAK UP MOST OF THE STRATUS...RESULTING IN VFR CONDITIONS THROUGH SUN. SIGNIFICANT TURBULENCE HAS BEEN REPORTED NEAR AND OVER THE MOUNTAINS AND PASSES DUE TO STRONG W FLOW. THIS WILL RAPIDLY DECREASE THROUGH 10Z AS GRADIENTS RELAX. THE FLOW TURNS OFFSHORE BY 12Z...ESPECIALLY NEAR THE SANTA ANA MTNS...WHERE SIGNIFICANT UDDFS AND LLWS CAN BE EXPECTED AFTER 12Z UNTIL ABOUT 22Z ON SUN...THROUGH AND BELOW CANYONS WITH LOCAL NE WIND GUSTS TO NEAR 35 KT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...JAD
Hazardous weather outlook, Nov 11, 4:00 PM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SAT NOV 11 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT. A PASSING COLD FRONT WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUNDAY...MAINLY DURING THE MORNING. ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT AT THE SAN DIEGO COUNTY BEACHES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DVA
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.